MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170041
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass procedure, the needle broke and fell into the cavity.A new needle was used to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Needle was a bent needle was returned loaded in suturing device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the bent or broken needle may occur when the needle is not loaded properly or when the needle is forced into an obstacle.This condition may also occur if excess pressure is exerted on the needle or the attached suture while the jaws are in the open position.In these situations, the needle may flex and ultimately break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass procedure, the needle broke and fell into the cavity.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7419444
Report Number9612501-2018-00721
Device Sequence Number1636575
Product Code OCW
UDI-Device Identifier20884521127002
UDI-Public20884521127002
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number170041
Device Catalogue Number170041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;